Alert archive / New Mexico / Wind Advisories in 2009
Wind Advisory 31, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jun 6, 2009, 11:39 AM MDT. It took effect at Jun 6, 2009, 12:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2009, 11:39 AM MDT (17:39 UTC)
- In effect from
- Jun 6, 2009, 12:00 PM MDT
- Expired
- Jun 6, 2009, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 061739 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1139 AM MDT SAT JUN 6 2009 NMZ004>008-010>013-016-017-070100- /O.NEW.KABQ.WI.Y.0031.090606T1800Z-090607T0100Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY- FAR NORTHEAST PLAINS-WEST CENTRAL MOUNTAINS- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...ROY...CLAYTON...GALLUP/GRANTS... SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA... TUCUMCARI...CARRIZOZO...RUIDOSO 1139 AM MDT SAT JUN 6 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. SOUTHWEST WINDS WILL QUICKLY INCREASE TO 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH THIS AFTERNOON ACROSS THE WEST CENTRAL MOUNTAINS...CENTRAL MOUNTAIN CHAIN AND NORTHEAST NEW MEXICO. WINDS WILL DIMINISH TOWARD SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 40
1 follow-up statement
000 WWUS75 KABQ 070104 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 704 PM MDT SAT JUN 6 2009 NMZ004>008-010>013-016-017-070215- /O.EXP.KABQ.WI.Y.0031.000000T0000Z-090607T0100Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY- FAR NORTHEAST PLAINS-WEST CENTRAL MOUNTAINS- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...ROY...CLAYTON...GALLUP/GRANTS... SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA... TUCUMCARI...CARRIZOZO...RUIDOSO 704 PM MDT SAT JUN 6 2009 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING. WINDS WILL CONTINUE TO DIMINISH ACROSS THE STATE...HOWEVER SPEEDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE POSSIBLE UNTIL SUNSET. PERSONS TRAVELLING THROUGH THE REGION CAN STILL EXPECT SUDDEN WIND GUSTS THROUGH THIS PERIOD...PARTICULARLY ON INTERSTATE 25 FROM LAS VEGAS TO RATON. $$ DPORTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jun 6, 11:35 AM MDT, 4 minutes earlier.
Area forecast discussion, Jun 6, 11:35 AM MDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1135 AM MDT SAT JUN 6 2009 .UPDATE... HAVE INCREASED WINDS THIS PM FOR MUCH OF THE FORECAST AREA. THIS HAS RESULTED IN WIND ADVISORY CRITERIA WINDS FOR THE WEST CENTRAL MOUNTAINS...THE CENTRAL MOUNTAIN CHAIN...AND NE NM. WIND ADVISORY WILL BE ISSUED SHORTLY. WE WILL ALSO EXPAND THE RED FLAG WARNING. CHJ && .PREV DISCUSSION...322 AM MDT SAT JUN 6 2009... UPPER LEVEL LOW HAS LIFTED INTO INTERMOUNTAIN WEST AND IS CURRENTLY LOCATED OVER SOUTHERN IDAHO WITH SECONDARY TROUGH EXTENSION SWINGING INTO SOUTHERN CALIFORNIA. THE AXIS OF THIS SOUTHERN TROUGH WILL PUSH INTO NW ARIZONA BY THIS AFTERNOON...EVENTUALLY LIFTING INTO THE CENTRAL ROCKIES BY SUNDAY. WINDY CONDITIONS ARE STILL FORECASTED TODAY AS ENHANCED H7-H5 SOUTHWESTERLY FLOW MIXES TOWARD THE SURFACE. EXTENT OF VERTICAL MIXING WILL BE A BIT TRICKY THROUGH THE EARLY TO MID AFTERNOON DUE TO LINGERING MID TO HIGH CLOUDS...ESPECIALLY IN THE CENTRAL TO WESTERN ZONES. SITES ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN WILL BE A BIT EASIER TO GET GOING IN THE EARLIER PART OF THE AFTERNOON DUE TO LEE SIDE SURFACE LOW IMPOSING A GRADIENT WIND. AT ANY RATE...BY THE LATE AFTERNOON MOST OF THE CWA SHOULD BE EXPERIENCING SURFACE WINDS IN THE WINDY CATEGORY. DEWPOINTS IN THE EAST WILL ALSO PLUMMET INTO THE 20S AS LOW LEVEL MOISTURE MIXES EASTWARD...AND RED FLAG WARNING LOOKS ON TRACK FOR THE EAST. SEE DISCUSSION BELOW FOR DETAILS ON EXTENSION INTO WESTERN ZONES. ANY PRECIPITATION TODAY WILL FAVOR THE NORTHERN MOUNTAINS TO NORTHWESTERN ZONES...BUT WILL BE VERY SPOTTY. A FAIRLY SIMILAR TREND WILL CONTINUE ON SUNDAY WITH ISOLATED CONVECTION GENERALLY FAVORING NORTHERN MOUNTAINS AND NORTHWESTERN ZONES. HAVE ALSO INTRODUCED SOME VERY LOW POPS IN THE SOUTH CENTRAL AND WEST CENTRAL MOUNTAINS WHERE SUFFICIENT LAPSE RATES WILL KEEP A VERY SLIM CHANCE FOR A STRAY THUNDERSTORM OR TWO. SURFACE LOW WILL STAY IN TACT THROUGH SUNDAY AFTERNOON AND WINDS ALOFT WILL HAVE VEERED AND DECREASED IN SPEED TO A VERY SLIGHT DEGREE. THIS WILL KEEP BREEZY TO WINDY CONDITIONS ONGOING...ESPECIALLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. THE SURFACE LOW SHIFTS EASTWARD SUNDAY NIGHT WITH SURFACE COLD FRONT FOLLOWING IN ITS WAKE...BASICALLY JUST CLIPPING THE FAR NORTHEAST PLAINS. HAVE INTRODUCED VERY LOW POPS IN THE NORTHEAST TO EAST CENTRAL PLAINS SUNDAY NIGHT WHERE FRONT MAY IGNITE A SHOWER OR STORM ALONG AND BEHIND ITS PROGRESSION. LIGHTER WINDS WILL BE THE RULE ON MONDAY ALONG WITH ISOLATED POPS ACROSS THE NORTH. OVER THE PAST SEVERAL DAYS...MODELS HAVE BEEN ADVERTISING A ZONAL FLOW OVER NEW MEXICO THROUGH MUCH OF NEXT WEEK WITH A BAGGY UPPER TROUGH EVENTUALLY TAKING SHAPE TO THE WEST OF THE BAJA PENINSULA. MODELS HAVE RECENTLY AND QUICKLY TRENDED TO AN EARLIER GENESIS OF THIS NEW TROUGH FEATURE TO OUR SOUTHWEST. THIS WOULD IMPLY A MORE SOUTHWESTERLY WIND REGIME FOR NEW MEXICO WITH THE POTENTIAL FOR EMBEDDED ENERGY IMPULSES ARRIVING OVER PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO AS EARLY AS TUESDAY AND WEDNESDAY...CONTINUING INTO THURSDAY. LOW GRADE POPS HAVE BEEN INTRODUCED ACCORDINGLY. 52 .AVIATION... MAIN CONCERN FOR TODAY WILL BE THE DEVELOPMENT OF WINDY CONDITIONS THIS AFTERNOON AND EVENING OVER MUCH OF NEW MEXICO. SUSTAINED SOUTHWEST WINDS OF 20 TO 30 KTS WITH OCCASIONAL GUSTS OF 35 TO 40 KTS ARE EXPECTED TO DEVELOP AFTER 18Z OVER THE EASTERN PLAINS AND AFTER 21Z OVER WESTERN SECTIONS INCLUDING KGUP. WINDS WILL SUBSIDE TOWARD SUNSET. DRY SOUTHWEST FLOW AND AMPLE MID AND HIGH LEVEL CLOUDS SHOULD LIMIT ORGANIZED SHOWER/THUNDERSTORM ACTIVITY IN MOST SECTIONS BUT A FEW VCSH/TS ARE STILL POSSIBLE MAINLY OVER THE HIGHER TERRAIN. CONFIDENCE IN ANY SHOWER/STORM DIRECTLY IMPACTING NM TERMINALS IS LOW AND WILL LEAVE MENTION OUT OF MOST SITES BUT LEAVE INHERITED CB MENTION IN. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. KW .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OVER A LARGE CHUNK OF NEW MEXICO TODAY. MODEL TRENDS...ESPECIALLY THE NAM-WRF AND MET GUIDANCE CONTINUE TO INDICATE AN UPTICK IN WIND SPEEDS LATER THIS AFTERNOON AND EVENING ALONG AND SOUTH OF INTERSTATE 40 EXCLUDING ABQ/RIO GRANDE VALLEY/. WE DO EXPECT A GOOD AMOUNT OF MID AND HIGH LEVEL CLOUDS IN THIS AREA TODAY BUT EARLY MORNING TRENDS OF SCATTERED TO BROKEN CLOUDS ARE OF CONCERN. SPC HAS PLACED A LARGE AREA OF NM IN A CRITICAL FIRE WEATHER AREA WITH EXTREMELY CRITICAL CONDITIONS EXPECTED OVER SW NM. NFDRS MAPS ALSO INDICATE A HIGH FIRE DANGER OVER WESTERN SECTIONS. THERE IS ENOUGH EVIDENCE THIS MORNING TO EXPAND THE RED FLAG WARNING TO ENCOMPASS AREAS ALONG AND SOUTH OF INTERSTATE 40 WHICH COMES IN LINE WITH SURROUNDING OFFICE /EPZ/. WILL KEEP INHERITED RFW AS IS WITH A START TIME OF 18Z BUT WILL START THE RFW AT 21Z OUT WEST AS STRONGER MIXING ENSUES LATER THIS AFTERNOON. WILL CONTINUE WITH THE SAME EXPIRATION TIME. SHOWER AND THUNDERSTORM CHANCES APPEAR MINIMAL TODAY GIVEN THE EXPECTED CLOUD COVER AND DRY AIR. OCCASIONAL BREAKS MAY LEAD TO A BIT BETTER INSTABILITY WITH SOME CB OR VCSH/TS DEVELOPING MAINLY OVER THE HIGH TERRAIN THIS AFTERNOON AND EARLY EVENING. CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN POSSIBLE ON SUNDAY WITH A CONTINUATION OF SOUTHWEST FLOW AND DRY CONDITIONS. WILL LEAVE THE CURRENT WATCH IN PLACE AND ALLOW THE DAY SHIFT ANOTHER INSPECTION. EXPECT FAIR TO POOR OVERNIGHT RH RECOVERIES CENTRAL AND EAST TONIGHT AND SUNDAY NIGHT WITH IMPROVING RECOVERIES OVER EASTERN SECTIONS MONDAY NIGHT. THE UPPER LEVEL SOUTHWEST FLOW IS EXPECTED TO FLATTEN SOME BY MONDAY WITH MODELS INDICATING A BACKDOOR FRONT AND BRIEF NORTHERLY WIND SHIFT OVER THE NORTHEAST PLAINS. THIS LOOKS TO BE SHORT LIVED AS WEST/SOUTHWEST FLOW REMAINS IN PLACE INTO TUESDAY. MEDIUM TO LONG RANGE GUIDANCE CONTINUES TO CARVE OUT A RATHER PERSISTENT TROUGH OVER THE WEST COAST FOR THE MIDDLE PART OF NEXT WEEK. THIS PATTERN MAY FAVOR THE EJECTION OF SEVERAL VORT LOBES/UPPER LEVEL DISTURBANCES ACROSS AT LEAST WESTERN AND CENTRAL NEW MEXICO BY WEDNESDAY AND THURSDAY. INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS COULD BE IN THE WORKS IF THIS PATTERN DOES COMMENCE. DETAILS TO FOLLOW. KW && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104-107-108. FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES...NMZ103-104-107-108. WIND ADVISORY UNTIL 7 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ004>008-010>013-016-017. RED FLAG WARNING FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ105-109. && 40
Hazardous weather outlook, Jun 6, 5:40 AM MDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 540 AM MDT SAT JUN 6 2009 NMZ001>021-026-071200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 540 AM MDT SAT JUN 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT THROUGH EARLY EVENING FROM THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD TO THE TEXAS BORDER WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. ADDITIONALLY...A RED FLAG WARNING IS IN EFFECT THROUGH EARLY EVENING FOR THE WEST CENTRAL MOUNTAINS AND HIGHLANDS...AS WELL AS THE MIDDLE AND LOWER RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITIES. A WIND ADVISORY IS IN EFFECT AS WELL FOR THE WEST CENTRAL MOUNTAINS...CENTRAL MOUNTAIN CHAIN AND NORTHEAST NEW MEXICO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A RED FLAG WARNING IS IN EFFECT SUNDAY AFTERNOON AND EVENING FROM THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD TO THE TEXAS BORDER WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:02 PM MDT | Red Flag Warning | ABQ | Harding, San Miguel, Union | 29 hr |
Nearby
Wind Advisories in New Mexico, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.